Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is it really necessary to switch my Reyataz?
Jun 19, 2007

I am on 300mg Reyataz, 100 mg Norvir, and Truvada. I have been doing wonderful on the meds, no side effects except high bilirubin. However, my bilirubin has been hovering around 5 lately and my doctor has been talking of switching my regimine. I am confused. Did I have a misunderstanding when I thought that the high bilirubin was harmless in this case? I have had an ultrasound, which checked out fine. No other labs abnormal and doing just fine. The yellowness I have is something I can live with--basically the only way you would be able to notice is if I said, "Look closely at my eyes, see the yellow tint to the whites of my eyes?" I have been lucky enough to be able to be on this regimine for 3 years despite numerous missed doses in the beginning and my CD4 counts tripled and I have been undetectable in viral load the whole time. My one worry is that if I mess with a good thing, then I won't be as lucky the next time in terms of side effects, etc. I was just wondering another opinion before I did what my doctor said. Thanks for your time.

Kim

Response from Dr. Pierone

Hello, and thanks for posting.

The high bilirubin from Reyataz is harmless and if the yellow color is not noticeable there is no reason to change the regimen. Good luck!



Previous
side effects might be fatal?
Next
When to begin medications

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement